Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 28, NWS Goodland, KS

June 8, 201411 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this wind advisory at Jun 8, 2014, 9:34 PM CDT for 11 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2014, 9:34 PM CDT (02:34 UTC)
Expired
Jun 9, 2014, 7:00 PM CDT
In force
21 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 26 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WWUS73 KGLD 090234
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
834 PM MDT SUN JUN 8 2014

COZ090>092-KSZ001-013-027-028-041-042-091200-
/O.UPG.KGLD.HW.A.0005.000000T0000Z-140610T0000Z/
/O.NEW.KGLD.WI.Y.0028.140609T0234Z-140609T1200Z/
/O.NEW.KGLD.HW.A.0006.140609T1200Z-140610T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-LOGAN-
GREELEY-WICHITA-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
OAKLEY...TRIBUNE...LEOTI
834 PM MDT SUN JUN 8 2014 /934 PM CDT SUN JUN 8 2014/

...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ MONDAY...
...HIGH WIND WATCH IN EFFECT FROM 6 AM MDT /7 AM CDT/ MONDAY
THROUGH MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ MONDAY. A
HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN
EFFECT FROM 6 AM MDT /7 AM CDT/ MONDAY THROUGH MONDAY AFTERNOON.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* PEAK WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50
  MPH ARE EXPECTED TONIGHT. WINDS WILL STRENGTHEN IN THE MORNING
  HOURS WITH GUSTS UP TO 60 MPH POSSIBLE

* TIMING/DURATION...STRONG WINDS WILL MOVE SOUTHEAST ACROSS THE
  AREA TONIGHT BEHIND A STRONG COLD FRONT. WINDS WILL DIMINISH TO
  SOME DEGREE AROUND SUNRISE BEFORE INTENSIFYING AGAIN MONDAY
  MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$

KSZ002-003-014-015-029-NEZ079>081-091200-
/O.UPG.KGLD.HW.A.0005.000000T0000Z-140610T0000Z/
/O.NEW.KGLD.WI.Y.0028.140609T0234Z-140610T0000Z/
RAWLINS-DECATUR-THOMAS-SHERIDAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...COLBY...HOXIE...
QUINTER...BENKELMAN...TRENTON...MCCOOK
834 PM MDT SUN JUN 8 2014 /934 PM CDT SUN JUN 8 2014/

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* PEAK WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING/DURATION...STRONG WINDS WILL MOVE SOUTHEAST ACROSS THE
  AREA TONIGHT BEHIND A STRONG COLD FRONT. WINDS WILL DIMINISH TO
  SOME DEGREE AROUND SUNRISE BEFORE INTENSIFYING AGAIN MONDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

JRM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jun 8, 6:42 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 8, 6:42 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
542 PM MDT SUN JUN 8 2014

.UPDATE...
ISSUED AT 451 PM MDT SUN JUN 8 2014

LARGE LINEAR CLUSTER OF STORMS HAS DEVELOPED ACROSS MUCH OF
COLORADO AND HAS BEEN MOVING AT A STEADY PACE TO THE EAST. HRRR
HAS A DECENT...ALBEIT A TOUCH SLOW...HANDLE ON THIS AREA AND HAVE
MODIFIED FORECAST TO ACCOUNT FOR THE MOTION OF THIS LINE USING BOTH
HIGH RES MODELS AND LARGE SCALE MCS MOTION FORECASTS. PERIOD OF
INTENSE RAINFALL WILL ACCOMPANY THE LINE...WITH A BROAD AREA OF
STRATIFORM RAIN BEHIND IT. INSTABILITY AHEAD OF LINE....AROUND
1000 J/KG SHOULD ALLOW FOR LINE TO CONTINUE TO MOVE EAST ALTHOUGH
WEAKER OVERALL SHEAR MAY ALLOW FOR COLD POOL TO SURGE AHEAD OF
MAIN SYSTEM WEAKENING OVERALL INTENSITY.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 1238 PM MDT SUN JUN 8 2014

AN ACTIVE SHORT TERM PERIOD IS EXPECTED ASSOCIATED WITH A STRONG
SHORTWAVE TROUGH WHICH WILL MOVE ACROSS THE CENTRAL ROCKIES THIS
AFTERNOON AND EMERGE OVER THE CENTRAL HIGH PLAINS TONIGHT.
THUNDERSTORMS INITIATING THIS AFTERNOON ALONG THE FRONT RANGE WILL
TRANSLATE EASTWARD AND REACH THE KANSAS BORDER AROUND 00Z. BY THAT
TIME STORMS ARE LIKELY TO HAVE MERGED INTO AN ORGANIZED LINE WITH
A SURFACE COLD POOL CAPABLE OF PRODUCING WIDESPREAD DAMAGING WIND
GUSTS AS IT MOVES THROUGH THE FORECAST AREA EARLY THIS EVENING.
ANY DISCRETE CELLS THAT DEVELOP AHEAD OF THE LINE WILL BE CAPABLE
OF PRODUCING LARGE HAIL AND POSSIBLY A TORNADO...MAINLY IN
NORTHEAST COLORADO...BUT COOL AND STABLE CONDITIONS EXIST FURTHER
EAST IN KANSAS AND NEBRASKA. THE STRONG WINDS ARE LIKELY TO CONTINUE
THROUGH THE LATE EVENING AND POSSIBLY OVERNIGHT HOURS BEFORE
DIMINISHING FOR A FEW HOURS TOWARDS SUNRISE. IN ADDITION TO THE
WIND...THIS SYSTEM WILL HAVE ANOMALOUSLY HIGH PRECIPITABLE WATER
TO WORK WITH AND EXCELLENT UPPER LEVEL DIFFLUENCE IN RIGHT
ENTRANCE REGION OF JET OVER THE NORTHERN PLAINS AHEAD OF THE
TROUGH AXIS. MODEL QPF OUTPUT WHILE NOT IN PERFECT AGREEMENT WITH
AREAL PLACEMENT DOES AGREE THAT A GENERAL 1 TO 2 INCH RAINFALL
WILL OCCUR WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ON MONDAY...THE
UPPER SYSTEM IS FORECAST TO CUT OFF NEAR OR OVER THE FORECAST
AREA. SURFACE LOW WILL DEEPEN OVER THE EASTERN FORECAST AREA WITH
STRONG WINDS REDEVELOPING AFTER SUNRISE IN THE WESTERN HALF IN
TIGHT PRESSURE GRADIENT. LAV GUIDANCE SHOWS GUSTS NEAR 50 KTS AT
ITR AND GLD MONDAY MORNING AND AFTERNOON SO WILL CONTINUE THE HIGH
WIND WATCH. WRAPAROUND PRECIPITATION WILL ALSO CONTINUE AND
ALTHOUGH LITTLE OR NO MUCAPE IS INDICATED A RATHER LARGE SWATH OF
MODERATE RAINFALL WILL ONLY EXACERBATE ANY FLOODING WHICH MATERIALIZES
TONIGHT.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 205 PM MDT SUN JUN 8 2014

THE UPPER TROUGH WILL MOVE EAST INTO THE MISSOURI RIVER VALLEY MONDAY
NIGHT.  A RIDGE WILL BUILD INTO THE ROCKIES TUESDAY AND INTO THE
PLAINS TUESDAY NIGHT.  THE RIDGE WILL MOVE EAST WITH FLOW BECOMING
ZONAL ACROSS THE CENTRAL PLAINS.  SURFACE HIGH PRESSURE WILL MOVE
INTO THE REGION BEHIND THE EXITING TROUGH MONDAY NIGHT.  HIGH
PRESSURE WILL REMAIN OVER THE AREA THROUGH TUESDAY NIGHT.  SURFACE
LOW PRESSURE WILL MOVE INTO EASTCENTRAL COLORADO WEDNESDAY.

THE GFS AND NAM INDICATE LINGERING PRECIPITATION OVER THE EASTERN FA
MONDAY EVENING.  SUBSIDENCE WILL MOVE INTO THE FA LATER MONDAY NIGHT
AND CONTINUE THROUGH TUESDAY/TUESDAY NIGHT.  POPS WILL BE NIL FOR
THE REMAINDER OF MONDAY NIGHT THROUGH TUESDAY NIGHT.  A SHORTWAVE
WILL PROVIDE FORCING FOR SOME LOW CHANCE POPS WEDNESDAY AFTERNOON
OVER EASTERN COLORADO.

MIN TEMPERATURES MONDAY NIGHT WILL RANGE FROM THE MID 40S IN EASTERN
COLORADO TO THE LOWER 50S ELSEWHERE.  MIN TEMPERATURES TUESDAY NIGHT
WILL BE IN THE MID 50S.  MAX TEMPERATURES WILL RISE TO THE LOWER TO
MID 80S.

IN THE EXTENDED...(WEDNESDAY NIGHT THROUGH SUNDAY)...

UPPER FLOW WILL BE WESTERLY WEDNESDAY NIGHT AHEAD OF A RIDGE THAT
BUILDS INTO THE ROCKIES/PLAINS THURSDAY/FRIDAY.  THE RIDGE WILL
SHIFT EAST WITH WESTERLY FLOW SATURDAY/SUNDAY.  A SURFACE LOW OVER
SOUTHWEST KANSAS WILL MOVE SOUTH WEDNESDAY NIGHT WITH A COLD FRONT
MOVING THROUGH WESTERN KANSAS.  HIGH PRESSURE WILL BUILD INTO THE
REGION THURSDAY.  A SURFACE TROUGH WILL MOVE INTO EASTERN COLORADO
FRIDAY.  THIS TROUGH WILL SHIFT INTO WESTERN KANSAS SATURDAY AND
FURTHER EAST SUNDAY.

DISTURBANCES IN THE UPPER FLOW WILL BRING A CHANCE OF THUNDERSTORMS
TO THE FA WEDNESDAY NIGHT.  SUBSIDENCE WILL PRODUCE DRY WEATHER
THURSDAY.  ADDITIONAL SHORTWAVES IN THE FLOW WILL BRING AT LEAST A
SLIGHT CHANCE FROM FRIDAY THROUGH SUNDAY AS THE RIDGE BREAKS DOWN
INTO WESTERLY FLOW.

MIN TEMPERATURES WILL RANGE FROM THE MID 50S TO THE LOWER 60S.  MAX
TEMPERATURES WILL RANGE FROM THE UPPER 70S TO THE MID 80S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 536 PM MDT SUN JUN 8 2014

LARGE LINE OF STORMS PRODUCING STRONG WINDS AND A PERIOD OF
INTENSE RAIN WILL BE THE PRIMARY CONCERN FOR THE NEXT 6 HOURS.
THIS LINE WILL BRING IFR/LIFR CONDITIONS TO KGLD BEFORE 02Z...WITH
THUNDERSTORMS REACHING MCK BTWN 2 AND 5Z. WINDS WILL SHIFT TO THE
NORTH AND STRENGTHEN OVERNIGHT AS STRONG COLD FRONT MOVES OVER THE
AREA. BASED ON UPSTREAM OBSERVATIONS THOUGH...NOT CONFIDENT IN ANY
GUSTS AROUND 50KTS SO HAVE BACKED DOWN WINDS A TAD. IFR/MVFR
CONDITIONS WILL CONTINUE THIS MORNING BEFORE GRADUALLY IMPROVING
TOMORROW AFTERNOON.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ001>004-013>016-
     027>029-041-042.

     HIGH WIND WATCH THROUGH MONDAY AFTERNOON FOR KSZ001>003-013>015-
     027>029-041-042.

CO...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR COZ090>092.

     HIGH WIND WATCH THROUGH MONDAY AFTERNOON FOR COZ090>092.

NE...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR NEZ079>081.

     HIGH WIND WATCH THROUGH MONDAY AFTERNOON FOR NEZ079>081.

&&

UPDATE...JRM
SHORT TERM...024
LONG TERM...FS
AVIATION...JRM
Hazardous weather outlook, Jun 8, 11:55 AM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1055 AM MDT SUN JUN 8 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1055 AM MDT SUN JUN 8 2014 /1155 AM CDT SUN JUN 8 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ALONG AND WEST OF A YUMA COLORADO TO LEOTI KANSAS LINE.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...WITH A
LOW CHANCE OF A BRIEF TORNADO.

HEAVY RAIN IS EXPECTED ACROSS MUCH OF THE AREA TONIGHT. GENERALLY
1 TO 2 INCHES CAN BE EXPECTED...WITH LOCAL RAINFALL AMOUNTS IN
EXCESS OF 3 INCHES. FLASH FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE INTO MONDAY.

STRONG NORTHWEST WINDS ON MONDAY WILL GUST UP TO 60 MPH IN
NORTHEAST COLORADO AND WEST OF HIGHWAY 25 IN NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA.

AFTER A DRY TUESDAY...THE CHANCE OF THUNDERSTORMS WILL RETURN
WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jun 8, 7:23 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
623 PM MDT SUN JUN 8 2014

KSZ001-NEZ079-090100-
CHEYENNE-DUNDY-
723 PM CDT SUN JUN 8 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS AND DUNDY
COUNTY IN SOUTHWEST NEBRASKA...

AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
CLARKVILLE TO 6 MILES SOUTHEAST OF HALE...MOVING NORTHEAST AT 35 MPH.

  LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
  HAIGLER BY 645 PM MDT...
  ST. FRANCIS BY 750 PM CDT...
  WHEELER BY 755 PM CDT...
  PARKS BY 700 PM MDT...

WINDS TO 50 MPH AND FREQUENT DANGEROUS LIGHTNING ARE EXPECTED WITH
THESE STORMS. TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY LEAD
TO FLASH FLOODING.

&&

LAT...LON 4035 10133 4000 10133 4000 10141 3957 10141
      3957 10204 4035 10205
TIME...MOT...LOC 0023Z 240DEG 31KT 4036 10240 3959 10201

ROBINSON
Special weather statement, Jun 8, 7:48 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
648 PM MDT SUN JUN 8 2014

KSZ013-014-027>029-041-042-090145-
GOVE-GREELEY-LOGAN-SHERMAN-THOMAS-WALLACE-WICHITA-
748 PM CDT SUN JUN 8 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERMAN
COUNTY IN NORTHWEST KANSAS...LOGAN COUNTY IN WEST CENTRAL KANSAS...
GREELEY COUNTY IN WEST CENTRAL KANSAS...GOVE COUNTY IN WEST CENTRAL
KANSAS...WICHITA COUNTY IN WEST CENTRAL KANSAS AND WALLACE COUNTY IN
WEST CENTRAL KANSAS...

AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
GOODLAND TO 13 MILES SOUTH OF TRIBUNE...MOVING EAST AT 35 MPH.

WINDS TO 50 MPH AND FREQUENT DANGEROUS LIGHTNING ARE EXPECTED WITH
THESE STORMS. TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY LEAD
TO FLASH FLOODING.

&&

LAT...LON 3826 10203 3957 10201 3957 10072 3914 10072
      3913 10067 3870 10067 3870 10112 3826 10113
TIME...MOT...LOC 0047Z 271DEG 30KT 3953 10174 3825 10173

ROBINSON
Special weather statement, Jun 8, 8:04 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
704 PM MDT SUN JUN 8 2014

COZ090-KSZ001-002-NEZ079-080-090200-
CHEYENNE-DUNDY-HITCHCOCK-RAWLINS-YUMA COUNTY-
804 PM CDT SUN JUN 8 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...RAWLINS
COUNTY IN NORTHWEST KANSAS...CHEYENNE COUNTY IN NORTHWEST KANSAS...
DUNDY COUNTY IN SOUTHWEST NEBRASKA AND HITCHCOCK COUNTY IN SOUTHWEST
NEBRASKA...

AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
WAUNETA TO 12 MILES SOUTH OF WHEELER...MOVING NORTHEAST AT 35 MPH.

OCCASIONAL WIND GUSTS TO 45 MPH AND FREQUENT LIGHTING ARE EXPECTED
WITH THIS ACTIVITY. TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH
MAY LEAD TO FLASH FLOODING.

&&

LAT...LON 4035 10204 4035 10076 3957 10074 3957 10201
      3992 10203 4035 10280 4044 10279 4045 10205
TIME...MOT...LOC 0104Z 245DEG 31KT 4038 10218 3961 10161

ROBINSON
Special weather statement, Jun 8, 8:48 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
748 PM MDT SUN JUN 8 2014

KSZ001>004-013>016-027>029-042-NEZ079>081-090245-
CHEYENNE-DECATUR-DUNDY-GOVE-GRAHAM-HITCHCOCK-LOGAN-NORTON-RAWLINS-RED
WILLOW-SHERIDAN-SHERMAN-THOMAS-WALLACE-WICHITA-
848 PM CDT SUN JUN 8 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERMAN
COUNTY IN NORTHWEST KANSAS...SHERIDAN COUNTY IN NORTHWEST KANSAS...
RAWLINS COUNTY IN NORTHWEST KANSAS...NORTON COUNTY IN NORTHWEST
KANSAS...LOGAN COUNTY IN WEST CENTRAL KANSAS...CHEYENNE COUNTY IN
NORTHWEST KANSAS...DECATUR COUNTY IN NORTHWEST KANSAS...GOVE COUNTY
IN WEST CENTRAL KANSAS...GRAHAM COUNTY IN NORTHWEST KANSAS...WICHITA
COUNTY IN WEST CENTRAL KANSAS...WALLACE COUNTY IN WEST CENTRAL
KANSAS...DUNDY COUNTY IN SOUTHWEST NEBRASKA...HITCHCOCK COUNTY IN
SOUTHWEST NEBRASKA AND RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...

AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
WAUNETA TO 9 MILES EAST OF LYDIA...MOVING EAST AT 30 MPH.

WINDS TO 45 MPH AND FREQUENT DANGEROUS LIGHTNING ARE EXPECTED WITH
THESE STORMS. TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY LEAD
TO FLASH FLOODING.

&&

LAT...LON 3826 10150 4035 10166 4035 10020 4001 10019
      4001 10014 3870 10015 3870 10112 3826 10113
TIME...MOT...LOC 0147Z 270DEG 26KT 4032 10142 3827 10109

ROBINSON
Local storm report, Jun 8, 9:13 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
813 PM MDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     FUNNEL CLOUD     4 N COLBY               39.45N 101.05W
06/08/2014                   THOMAS             KS   TRAINED SPOTTER

&&

MENTZER
Local storm report, Jun 8, 9:25 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
825 PM MDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HEAVY RAIN       4 NNW JOES              39.70N 102.71W
06/08/2014  M0.84 INCH       YUMA               CO   TRAINED SPOTTER

&&

MENTZER

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:23 PM CDTSpecial Weather StatementGLDCheyenne37 min
Jun 8, 7:48 PM CDTSpecial Weather StatementGLDGreeley, Logan, Sherman, Thomas, Wallace, Wichita57 min
Jun 8, 8:04 PM CDTSpecial Weather StatementGLDCheyenne, Rawlins56 min
Jun 8, 8:48 PM CDTSpecial Weather StatementGLDDecatur, Gove, Logan, Rawlins, Sheridan, Thomas and 1 more57 min
Jun 8, 9:34 PM CDTHigh Wind WatchGLDCheyenne, Greeley, Logan, Sherman, Wallace, Wichita21 hr
Jun 9, 10:34 AM CDTFlash Flood WarningGLDGraham, Norton6 hr

Nearby

Wind Advisories in Kansas, 2014Wind Advisories in Colorado, 2014Wind Advisories in Nebraska, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.